Results 1 to 4 of 4

Thread: 5mg once - now feeling awful

  1. #1

    Question 5mg once - now feeling awful

    Hello!

    I had a huge panic attack on Sunday 8/11. The hospital gave me 5mg diazepam and I thought nothing of it. After taking it I was allowed home and went to sleep. 48 hours later and I was back at the hospital with another racing heart episode. Wasnít given anything, just sent home. But since then my heart has been racing constantly although I donít feel anxious. 1 whole week later and I feel even more awful. I didn't sleep the following Sunday, then I had a day of panic and racing heart, then a day of normal, then today Iím back to no sleep and racing heart. I canít eat, iíve lost quite a bit of weight, anything I do eat causes a racing heart and then a lot of uncomfortable feeling in my stomach and I seem to have developed an internal tremor. I wish iíd never taken it.

    He did say the 5mg was a bit much for me (iím about 8 1/2 stone) as it made me feel really woozy. Iíve done research and Wiki says this effect has been seen ďin animalsĒ.

    What should I do? I never felt like this before diazepam. I had anxiety but never this bad.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,573

    Re: 5mg once - now feeling awful

    Quote Originally Posted by MariMari View Post
    Hello!
    to NMP,

    I had a huge panic attack on Sunday 8/11.
    Was this out of the blue, or do you have a history of panic attacks?

    I canít eat, iíve lost quite a bit of weight, anything I do eat causes a racing heart and then a lot of uncomfortable feeling in my stomach
    The gut has its own mini brain, the enteric nervous system, which can be just as affected by anxiety as the main brain, indeed can the main instigator. It is connected to the brain via the vagus nerves and also to the heart and lungs so can impact heart and lung function, but anxiety fuelled spikes in adrenaline are likely the main cause of the racing heart.

    He did say the 5mg was a bit much for me (iím about 8 1/2 stone) as it made me feel really woozy. Iíve done research and Wiki says this effect has been seen ďin animalsĒ.
    5mg is not a particularly high dose and body weight isn't that much of a factor. Benzodiazepines can be quite sedating when first taken, but it is a side-effect which usually diminishes quickly with regular use.

    What should I do? I never felt like this before diazepam. I had anxiety but never this bad.
    I doubt that your problem is the diazepam (Valium). Most of it will be out of your system, plus your body is used to dealing with diazepam and its metabolites because they occur naturally in most foods in small amounts.

    The real issue is almost certainly the initial panic attack and the increased anxiety this has generated exacerbated by further PAs and the resulting high anxiety. This is, unfortunately, not rare. Just one panic attack can trigger panic disorder and you've had several since, plus ongoing anxiety. Imo, you need to see your GP asap, firstly to have other potential causes ruled out, and assuming nothing else if found, and I doubt there will be, then the anxiety treated either with therapy, medication, or a combination of both.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: 5mg once - now feeling awful

    Thank you!

    I’ve felt better again today, hoping it stays that way. Got an appointment with a therapist at last for some CBT. I don’t think tablets are for me

  4. #4
    Join Date
    Jan 2017
    Posts
    2,573

    Re: 5mg once - now feeling awful

    Quote Originally Posted by MariMari View Post
    Iíve felt better again today, hoping it stays that way.
    That's very good news

    Got an appointment with a therapist at last for some CBT. I donít think tablets are for me
    Therapy is the better option when it's available, however, antidepressants (ADs) can be just as effective. They both work by the same mechanism. Anxiety disorders and depression are the emotional symptoms of atrophy of brain cells in the hippocampal regions caused by high brain stress hormone levels killing cells and inhibiting the growth of replacements. Both therapy and ADs stimulate the growth of new hippocampal cells. The therapeutic response comes from the new cells and the interconnections they form, not the treatments directly.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. 5mg Citalopram and feeling terrible
    By Rosie1971 in forum Citalopram / Celexa
    Replies: 6
    Last Post: 03-06-15, 12:02
  2. 45mg-->30mg-->22.5mg--->15mg-->7.5mg-->0mg
    By xrachykinsx in forum Mirtazapine /Zispin
    Replies: 46
    Last Post: 13-08-14, 10:32
  3. Replies: 13
    Last Post: 27-02-13, 14:56
  4. that awful feeling
    By craigiec in forum Health Anxiety
    Replies: 4
    Last Post: 18-11-11, 21:35
  5. I am feeling really awful. Please help
    By danna in forum Panic / Panic Attacks
    Replies: 5
    Last Post: 30-05-09, 07:27

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •